You will probably go through withdrawal. Diarrehea, muscle spasms and cramps, nausea and lack of ability to sleep will probably be part of it. Along with yawning, and tearing eyes...
Can I ask why you would take an extra dose of pain meds nightly? I am not trying to be rude, but you had to realize that you were going to be short pain meds by doing this.
Why not discuss with your doctor that you found yourself waking at night and in pain and asking him what he would like you to do about this? It seems to me that if you are consistantly finding yourself in need of more frequent relief than what you are prescribed, rather than altering the dosing by yourself, it would make far more sense to discuss it with your doctor, who may be able to make some adjustments in your dosage, and then not finding yourself in this situation.
Those of us , taking pain meds have some responsibility to take the meds as directed and to let the PM's we see know if something needs tweaking or is not covering our pain, rather than adjust our meds ourselves.
I truly don't mean to be rude, and I do understand what it is like to have to wait those two or three hours until it is time to be able to take another dose , but I wait...I try other means to manage the pain until that time comes. The other problem that comes with adjusting meds on our own is that we train our bodies to expect that extra dose of meds, and it will wake us, and tell us what horrible pain we are having until it gets it.
Anyway, I hope that it is not too bad for you.....I just feel so frustrated when I read posts like this... when it is avoidable by not taking it upon ourselves to adjust meds on our own.
Thank you both for your advice and observations. I have already started the creepy crawling feeling, it is awful, inability to sleep, tearing and oddly, sneezing, nausea, but no diarrhea yet. So far it's pretty bad. Normally I do follow the program but on occasion the pain is so servere I can't wait the extra hours. I have spoken to the doctor and he suggested he discontinue the Avinza and put me on the Durgesic patch. Those things scare me and I am resisting going on them. I've also asked him to just increase my Lortab to 4 to 6 hours but he won't. He suggested discontinuing the Lortab and putting me on a morphine pill for breakthrough. I've gotta tell you I just don't want to get started on what I feel are very strong narcotics. It just upsets me that he won't consider my ideas that I know would work and not have to switch to the heavy duty narcotics. Well I'll tell you, this will be the last time I take extra Lortabs, I won't go through this again. I'll just have to go through the more intense pain, somehow, when it happens. Well, hopefully it will be over pretty soon. Thank you all again.
You are so very welcome PA. I truly hope that you feel better soon.
I've had several of those not feeling so well days myself of late, which is why I haven't been around.
I wish things would just level off for many of us. It seems to be that time of year again.